Open Access
March, 1956 An Application of Information Theory to Multivariate Analysis, II
S. Kullback
Ann. Math. Statist. 27(1): 122-146 (March, 1956). DOI: 10.1214/aoms/1177728353


Certain results of information theory are applied to some problems of multivariate analysis, including the multivariate linear hypothesis and the hypothesis of homogeneity of covariance matrices. A discussion of certain related linear discriminant functions is also included. Some asymptotic distributions on the null hypothesis are derived. Related problems, still under investigation, are mentioned. The procedures are based on the principle of maximizing information. For the cases considered, the estimates of $I(1:2)$ and $J(1,2)$ turn out to be those obtained by replacing the parameters by unbiased estimates, appropriate to the hypotheses under consideration.


Download Citation

S. Kullback. "An Application of Information Theory to Multivariate Analysis, II." Ann. Math. Statist. 27 (1) 122 - 146, March, 1956.


Published: March, 1956
First available in Project Euclid: 28 April 2007

zbMATH: 0075.29204
MathSciNet: MR77042
Digital Object Identifier: 10.1214/aoms/1177728353

Rights: Copyright © 1956 Institute of Mathematical Statistics

Vol.27 • No. 1 • March, 1956
Back to Top